MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955790
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Seroma (2069); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 08/20/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #1).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventralight st on (b)(6) 2014 and (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2014 and (b)(6) 2015.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.H11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510(k) number.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2010) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b6, b7, d3, d.6b (date of explant), g3, g4, g6, h2, h4, h6, h10, h11.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventralight st on (b)(6) 2014 and (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2014 and (b)(6) 2015.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 ¿ patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of two ventralight st using echo ps (device 1 and 2).Per operative notes, ¿ventral hernia with large defect and some adhesions of omentum to abdominal wall was noted.The sac and adhesions were reduced and two ventralight st using echo ps (device 1 and 2) meshes were placed within the hernia defect against abdominal wall and tacked circumferentially.¿ (b)(6) 2014 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with partial removal of meshes (device 1 and 2).Per operative notes, ¿the hernia defect with folded meshes (device 1 and 2) were identified.The adhesions to greater omentum was lysed.The segment of meshes (device 1 and 2) were removed and hernia defect with scar was closed with sutures.¿ (b)(6) 2015 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device 3).Per operative notes, ¿adhesions of anterior abdominal wall was lysed.The recurrent hernia with old meshes (device 1 and 2) was seen slipped into hernia around circumference.The meshes (device 1 and 2) were tacked and hernia defect was repaired with ventralight st using echo ps (device 3) and sutures.¿.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11286617
Report Number1213643-2021-00830
Device Sequence Number11723893
Product Code FTL
UDI-Device Identifier00801741031762
UDI-Public(01)00801741031762(17)141028(10)HUWJ0761
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2014
Device Catalogue Number5955790
Device Lot NumberHUWJ0761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexFemale